Hi, I was prescribed tramadol ER (extended release) 100mgs for a very bad arm/shoulder injury. I have been on it for approx 27 days. I stopped them yesterday and a few hours later had severe and I mean severe headache, aching jaw, diarrhea, wobbly legs, MOODY, agitation and just horrible feeling sensations in my head. I didn't originally know what was wrong until I thought that the only thing I had changed was stopping the tramadol. I need help. I cannot taper off an extended release pill. You cannot cut them in half. I do not want to put that high of a dose in my system again at one time. How do I approach and ER doctor. with this issue? I know some doctors do not seem to think this is a bad drug. I have done a lot of reading on this drug and it's a horrible drug and never did help my pain as much as I needed. What do I say? I have never had any experience like this and have never approached a doctor on pain medicines to begin with. I have never taken them. This is horrible and I am still healing and this is just even harder on a person. Hope someone can help!!! Thank you ahead of time!
Yes, abruptly stopping this medication will pretty much slam you into withdrawals, which can range from uncomfortable to terrible. It is difficult to taper off an extended release med. Perhaps you could talk to your Dr about switching you to a immediate release dose of the tramadol (at the same dose as the er kind) which would allow you to taper down slowly where you wouldn't be so ill from abrupt withdrawal. It's my personal opinion (so please no slamming me from other members of the forum) that withdrawal from tramadol is worse than the withdrawals from some of the narcotics. Most Dr's are very happy to help someone taper off a controlled substance. They'd much rather help you find an alternative treatment plan. I hope this helps you!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Dec 2014 • 3 answers
I was prescribed indomethacin 50mg twice a day for a shoulder injury. It does help with the pain but
Posted 6 Oct 2016 • 0 answers
Posted 14 Aug 2017 • 1 answer
Posted 19 Sep 2017 • 2 answers
Posted 11 Nov 2017 • 1 answer